Med's Side Effects
May 27, 2006
My former husband is HIV positive. I am now worried that I divorced him and he may be suffering from a mental side effect from his medication. He had an affair. When I found out about it he told me she was positive also (I am neg.)I decided to divorce him right away. The pain was to much. I loved him. We found out about his HIV status when we had been married for four years and he had the affair four years later. He was on medication from the time we found out. He had recently changed medication a few months before he started talking to this woman on the internet. To make a very long story short two days before the divorce was final I found out she didn't know. She read an email I had sent him that talked about it. He called me to confront me and put me on speaker phone with them. He said that he didn't have HIV and that I was just trying to break them up and on and on. The woman emailed me later and said that he brokedown and told him the truth. From the email it was evident he didn't even pratic safe sex with her. He had told me that she was helping him get on a program to get his medication. She didn't even know he was sick. I would like to know if the medication could affect him in a way that would make him behave like that? He is not a monster. But only a monster would do something like that. I let the divorce go though. I don't know how he is getting his medication now.
Response from Dr. Horwath
It was his personal decision to have an affair and to withhold his HIV status. He clearly was not concerned about the effects of his actions on you or on her. The medication did not make him act that way, but his own willingness to act in a way that caused hurt to you and to the other woman.
This experience should serve as a reminder to all readers to always use condoms and other types of protection when having sex. It is easy to say that he was a monster (of course what he did was wrong), but everyone needs to understand that self protection is the personal responsibility of each and every one of us.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Fatigue An Early Sign Of HIV?
- Is Headache A Symptom Of AIDS?
- Burning Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Flu Symptoms After Licking Vagina Worried I Have HIV
- Itchy Skin After Oral Sex Hooker Does It Mean I Have HIV
- Painful Red Spots After Receiving Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.